How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Moe Zafarani Your Own Question
Moe Zafarani
Moe Zafarani,
Category: Dermatology
Satisfied Customers: 83
Experience:  Cardiology at Department of Veteran's Affairs
Type Your Dermatology Question Here...
Moe Zafarani is online now
A new question is answered every 9 seconds

I have been taking minocycline (100 mg/day) for 3 months,

Customer Question

I have been taking minocycline (100 mg/day) for 3 months, for acne. In this time I have been experiencing severe depression, anxiety, feelings of hopelessness, uncharacteristically upset feelings over past and present events, loss of appetite - growing worse. In the last few days I've also experienced incidents of being 'zoned out' - I walk around in a daze, am slow to respond, don't register what is said to me, don't notice what's going on. None of this was normal before. Can this have anything to do with the minocycline?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I haven't - it only just occurred to me that it could be a side effect.
JA: Anything else in your medical history you think the doctor should know?
Customer: I am taking minocycline and zinc/multivitamin supplements, nothing more
Submitted: 16 days ago.
Category: Dermatology
Expert:  Moe Zafarani replied 16 days ago.

yes, this may be due to the medication. These are the common side effects (up to 10%):

Central nervous system: Dizziness (9%), fatigue (9%), malaise (4%), drowsiness (2%)

Dermatologic: Pruritus (5%), urticaria (2%)

Neuromuscular & skeletal: Arthralgia (1%)

Otic: Tinnitus (2%)

Expert:  Moe Zafarani replied 16 days ago.

speak to your prescribing doctor about stopping it

Expert:  Moe Zafarani replied 16 days ago.

i hope you feel better, good luck

Expert:  Moe Zafarani replied 16 days ago.

Please rate me by clicking on one of the rating options at your end and then submitting your rating as that is the only way I am credited on here for helping you out.
Kindest regards

Related Dermatology Questions